Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 95, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 3, 2025, 10:42 PM CDT for Dunn County, Saint Croix County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2025, 10:42 PM CDT (03:42 UTC)
- Expired
- Jul 3, 2025, 11:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dunn County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 17.6
The text
As transmitted.
741 WUUS53 KMPX 040342 SVRMPX WIC033-109-040430- /O.NEW.KMPX.SV.W.0095.250704T0342Z-250704T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Twin Cities/Chanhassen MN 1042 PM CDT Thu Jul 3 2025 The National Weather Service in the Twin Cities has issued a * Severe Thunderstorm Warning for... West Central Dunn County in west central Wisconsin... Eastern St. Croix County in west central Wisconsin... * Until 1130 PM CDT. * At 1042 PM CDT, a severe thunderstorm was located 5 miles west of Glenwood City, or 22 miles northwest of Menomonie, moving southeast at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Woodville, Glenwood City, Boyceville, Forest, Emerald, Downing, Wilson and Hersey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter inside a well-built structure and stay away from windows. This storm is capable of producing large hail. Torrential rainfall is also occurring with this storm and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4518 9224 4507 9200 4489 9225 4504 9241 TIME...MOT...LOC 0342Z 312DEG 9KT 4508 9228 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ MPG
2 follow-up statements
521
WWUS53 KMPX 040404
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1104 PM CDT Thu Jul 3 2025
WIC033-109-040430-
/O.CON.KMPX.SV.W.0095.000000T0000Z-250704T0430Z/
Dunn WI-St. Croix WI-
1104 PM CDT Thu Jul 3 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WEST CENTRAL DUNN AND SOUTHEASTERN ST. CROIX COUNTIES...
At 1104 PM CDT, a severe thunderstorm was located near Woodville, or
19 miles northwest of Menomonie, moving south at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Woodville, Glenwood City, Boyceville, Forest, Emerald, Downing,
Wilson and Hersey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4506 9238 4516 9224 4511 9212 4503 9206
4489 9225
TIME...MOT...LOC 0342Z 338DEG 11KT 4508 9230
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
MPG277
WWUS53 KMPX 040423
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1123 PM CDT Thu Jul 3 2025
WIC033-109-040433-
/O.EXP.KMPX.SV.W.0095.000000T0000Z-250704T0430Z/
Dunn WI-St. Croix WI-
1123 PM CDT Thu Jul 3 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1130 PM CDT FOR WEST
CENTRAL DUNN AND SOUTHEASTERN ST. CROIX COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, heavy
rain is still possible with this thunderstorm.
&&
LAT...LON 4506 9238 4516 9224 4511 9212 4503 9206
4489 9225
TIME...MOT...LOC 0404Z 338DEG 11KT 4502 9226
$$
MPGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:32 PM CDT, 3 hours 10 minutes earlier. Its key messages:
- A Heat Advisory remains in effect for western MN today, and for the Twin Cities metro Friday. Portions of western WI have also been included in a Heat Advisory on Friday.
- Showers and thunderstorms are expected late Friday into Saturday.
- Relief from the heat going into next week with no strong signal for anomalous temperatures.
Area forecast discussion, Jul 3, 7:32 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
732 PM CDT Thu Jul 3 2025
.KEY MESSAGES...
- A Heat Advisory remains in effect for western MN today, and
for the Twin Cities metro Friday. Portions of western WI have
also been included in a Heat Advisory on Friday.
- Showers and thunderstorms are expected late Friday into Saturday.
- Relief from the heat going into next week with no strong
signal for anomalous temperatures.
&&
.DISCUSSION...
Issued at 231 PM CDT Thu Jul 3 2025
It is hot and steamy this afternoon as temperatures have climbed
into the upper 80s to lower 90s while dewpoints remain mostly above
65. The worst heat is currently in western MN where a Heat Advisory
(for heat indices over 100) remains in effect until 8 PM this
evening. Current visible satellite imagery reveals a band of
cumulus clouds beginning to fester from central MN southeast
into southern WI. These clouds seem to be developing along a
differential heating boundary and it is this boundary that could
be the focus for isolated thunderstorms over MN later this
afternoon. We aren't expecting anything widespread, but a
cluster of storms may form by early this evening. Surface
mesoanalysis already has 2500-3000+ J/kg of SBCAPE across the
area. Any initial updrafts should be strong to potentially
severe with large hail being one of the primary threats.
Fortunately, vertical wind shear is less than 30 knots (not
sufficient for supercells) so storms will have trouble remaining
organized and likely grow into small clusters. This would
transition the threat to damaging winds instead. Isolated to
scattered showers and storms seem probable to fire over WI later
tonight with the arrival of a mid-level impulse. One or two
severe cells may occur with this activity also before upscale
clustering occurs. Rain should exit east of our WI counties soon
after sunrise Friday morning.
Lows will only drop into the upper 60s to mid 70s tonight, setting
the stage for another hot and steamy day Friday. With highs reaching
the low to mid 90s and dewpoints struggling to fall below 70, heat
indices will be above 95 for much of the area in the afternoon. A
Heat Advisory remains in effect for the Twin Cities metro from 12-8
PM Friday. We have also issued a Heat Advisory for Rusk, Chippewa,
and Eau Claire counties in WI Friday afternoon as WBGT values will
be at least 85 for 4 hours. With so many outdoor activities expected
for the holiday, be sure to have ways to stay cool as heat illness
can sneak up quickly. During Friday evening, showers and
thunderstorms that had formed ahead of a cold front over the eastern
Dakotas should arrive in western MN. As this activity travels east
Friday night, one or two clusters of storms may be capable of
producing severe wind gusts. The other concern is the timing of
precipitation as firework shows are scheduled across the area. As of
now, it looks like western MN will be the only ones in danger of
being "rained out" as rain for areas east (including the Twin
Cities) looks to hold off until after midnight. QPF amounts could
exceed 1" with any slower moving storms. Lows Friday night will be
stuffy again in the upper 60s to lower 70s.
Areas of showers and storms should be ongoing across eastern MN and
western WI Saturday morning. This activity will continue to slowly
travel east and likely exit our area by the afternoon. However,
guidance highly suggests redevelopment of convection over the same
region Saturday afternoon/evening. Another Marginal risk is in
effect for an increased possibility of severe wind gusts with any
stronger storms. A cold frontal passage will make Saturday's highs
(and beyond) cooler with afternoon highs in the upper 70s to lower
80s. With the entire weather system traveling east any lingering
rain over WI should end by Sunday morning.
The weather for the first half of next week looks very uniform
temperature-wise. Highs will fluctuate within 5 degrees of the upper
70s to lower 80s while lows behave similarly in the upper 50s to
lower 60s. Chances for rain do exist towards mid-week with the best
chance (30-50%) occurring Tuesday as a shortwave dives from the
Canadian Prairies into the Great Lakes. Forecast model divergence
grows towards the end of next week as models differ in the evolution
of the upper-level pattern. Ridging over the western CONUS seems
highly likely but the amount of troughing that occurs in the eastern
CONUS would have an effect on how much more rain we could see over
the next couple of weeks.
&&
.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 647 PM CDT Thu Jul 3 2025
Based recent trends on convection and rapid updating models,
pared back TS mention quite a bit this evening, leaving only the
potential at EAU. Storms have become more widespread in Iowa,
and it appears storms will stay with this deeper mid-level
moisture as it track from eastern IA toward central WI. Other
than that TS threat, it will be a quiet period, with VFR
conditions. Gusty South/SSW winds will develop on Friday, with
the next round of convection looking to hold off until after
this period.
KMSP...The MCV we've been tracking all day is moving over the
Twin Cities now and has yet to produce any convection. With this
quickly moving east of MSP this period, that should greatly
diminish the TS potential the rest of the period. For the Friday
night TS threat, that looks to come after 6z Sat.
/OUTLOOK FOR KMSP/
SAT...Chc MVFR cigs. TSRA likely. Wind SW 5-10kts.
SUN...VFR. Wind NW 5-10kts.
MON...VFR. Wind SE 5-10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT this evening for Lac Qui Parle-
Yellow Medicine.
Heat Advisory from noon to 8 PM CDT Friday for Anoka-Carver-
Dakota-Hennepin-Ramsey-Scott-Washington.
WI...Heat Advisory from 1 PM to 5 PM CDT Friday for Chippewa-Eau
Claire-Rusk.
&&
DISCUSSION...CTG
AVIATION...MPGHazardous weather outlook, Jul 3, 2:53 PM CDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 253 PM CDT Thu Jul 3 2025 MNZ043>045-050>053-059>063-066>070-075>078-083>085-092-093- WIZ014>016-023>028-042000- Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Wright-Hennepin-Anoka-Ramsey-Washington-McLeod-Sibley-Carver- Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca- Steele-Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn- Pepin-Chippewa-Eau Claire- 253 PM CDT Thu Jul 3 2025 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. Isolated thunderstorms possible this evening. There is a Marginal (1 of 5) risk of severe weather with hail and strong winds the primary threats. Heat index values rising into the upper 80s to mid 90s into early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hotter with heat index values in the mid to upper 90s Friday. Another round of strong storms will move through the Upper Midwest Friday into Friday night. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041-042-047>049-054>058-064-065-073-074-082-091-042000- Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown-Watonwan- Martin- 253 PM CDT Thu Jul 3 2025 This Hazardous Weather Outlook is for portions of central Minnesota...south central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Tonight. Hotter with heat index values in the mid 90s to low a few degrees over 100 into early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat continues with more heat index values in the mid to upper 90s Friday. Another round of strong storms will move through the Upper Midwest Friday into Friday night. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jul 3, 9:44 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
944 PM CDT Thu Jul 3 2025
MNZ053-063-WIZ014-015-023-025-027-028-040345-
Dunn WI-Washington MN-Barron WI-Chisago MN-Chippewa WI-Eau Claire
WI-Polk WI-St. Croix WI-
944 PM CDT Thu Jul 3 2025
...STRONG THUNDERSTORMS WILL IMPACT DUNN...EAU CLAIRE...NORTHERN
WASHINGTON...SOUTHEASTERN CHISAGO...SOUTHWESTERN BARRON...
SOUTHWESTERN CHIPPEWA...ST. CROIX AND SOUTHEASTERN POLK COUNTIES
UNTIL 1045 PM CDT...
At 944 PM CDT, Doppler radar was tracking a region of scattered
strong thunderstorms extending from over Chisago City to 8 miles
south of Augusta, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Eau Claire, Menomonie, Forest Lake, Chippewa Falls, Hugo, New
Richmond, Altoona, Lake Hallie, Chisago City, Lindstrom, Scandia,
Amery, Lake Wissota, Somerset, Osceola, St. Croix Falls, Baldwin,
Hammond, Roberts and Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4532 9302 4556 9287 4528 9181 4470 9092
4463 9092 4460 9096 4460 9162 4461 9165
4468 9165 4468 9186 4480 9200 4486 9214
4486 9234 4525 9302
TIME...MOT...LOC 0243Z 252DEG 11KT 4533 9287 4506 9192 4456 9115
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MPGLocal storm report, Jul 3, 10:16 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1016 PM CDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM Hail 3 S Chisago City 45.33N 92.90W
07/03/2025 M1.00 Inch Chisago MN Public
Report from mPING: Quarter (1.00 in.).
&&
StrusThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:44 PM CDT | Special Weather Statement | MPX | Dunn, Eau Claire, Saint Croix | 61 min |
| Jul 3, 9:57 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 48 min |
| Jul 3, 10:01 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 44 min |
| Jul 3, 11:12 PM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Polk, Saint Croix | 63 min |
| Jul 3, 11:15 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 30 min |
| Jul 4, 12:18 AM CDT | Special Weather Statement | MPX | Eau Claire, Pepin | 42 min |
| Jul 4, 12:26 AM CDT | Special Weather Statement | MPX | Rusk | 34 min |
| Jul 4, 12:52 AM CDT | Special Weather Statement | MPX | Chippewa | 23 min |
| Jul 4, 1:14 AM CDT | Special Weather Statement | MPX | Eau Claire | 31 min |
| Jul 4, 1:47 AM CDT | Special Weather Statement | MPX | Chippewa | 28 min |
| Jul 4, 2:12 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.